Minnesota, 2004Flood in Minnesota, May 30, 2004
May 30, 2004 · NWS FSD · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 30, 1:16 AM CST, 44 minutes earlier.
Area forecast discussion, May 30, 1:16 AM CST, 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
216 AM CDT SUN MAY 30 2004
.DISCUSSION...
LARGE STRATIFORM PRECIPITATION REGION CONTINUING TO WEAKEN AND
DECREASE IN COVERAGE EARLY THIS MORNING. SURFACE COLD FRONT STILL
WEST OF KMHE AT 07Z...WITH A BAND OF THUNDERSTORMS DEVELOPING ALONG
IT FROM ABOUT KHON TO GREGORY COUNTY. EXPECT THESE TO WEAKEN AS THEY
MOVE EAST INTO WORKED OVER AIR. DRY SLOT FROM NEBRASKA RAPIDLY
WORKING NORTH...AND SOUTHEAST CWA MAY SEE VERY LITTLE PRECIPITATION
THIS MORNING. EXPECT TO SEE SOME LINGERING SHOWERS/THUNDER THIS
MORNING AS SHORTWAVE ENERGY ROTATES EAST. WILL THEN SET UP FOR SOME
ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON AND
EVENING AS COLD POOL ALOFT SETTLES IN. NICE 500MB COLD ADVECTION
ALONG WITH A SUBSTANTIAL AMOUNT OF 300-500MB QS AND QN FORCING. ALSO
SOME DECENT 850-700MB MOISTURE CONVERGENCE. SO...WILL BE INCREASING
AFTERNOON POPS INTO THE LIKELY CATEGORY. WHILE QPF AMOUNTS SHOULD
REMAIN BELOW A QUARTER OF AN INCH...DO EXPECT THERE TO BE OFF AND ON
SHOWERS FOR MANY LOCATIONS.
THIS SHOULD LINGER INTO THE EVENING OVER THE NORTHEAST HALF OR SO OF
THE CWA...BEFORE FORCING LIFTS NORTHEAST. BY MONDAY...COLD POOL IN
PLACE WITH A LITTLE HEATING POSSIBLE OVER SOUTHERN HALF OF
CWA...WHICH WILL LIKELY JUST AID IN THE REDEVELOPMENT OF AFTERNOON
AND EVENING SHOWERS/THUNDER. WILL HAVE TO WATCH AS WEAK UPPER LEVEL
WAVE DROPS SOUTHEAST FROM NORTH DAKOTA AND BUFKIT SOUNDINGS ALSO
SUGGEST SOME 50 TO 200 J/KG CAPE VALUES. MAY BE ENOUGH TO CREATE
SOME SMALL HAIL ACROSS NORTHEAST CWA.
AREA REMAINS IN WRAP AROUND NORTHWEST FLOW INTO TUESDAY...AND
ANOTHER WEAK WAVE PASSES ACROSS THE AREA...WHICH WILL REQUIRE POPS
AGAIN. WARMER AIR FINALLY STARTS TO TRY TO WORK BACK NORTH ON
THURSDAY...SO WILL KEEP THINGS BELOW NORMAL UNTIL THEN.
ALSO OF CONCERN THE NEXT COUPLE OF DAYS WILL BE WIND. FAIRLY DEEP
AND FAST NORTHWEST FLOW SHOULD SET UP A WINDY SUNDAY AND MONDAY WITH
BREEZY CONDITIONS CONTINUING INTO TUESDAY. MAY SEE SOME GUSTS TO
NEAR 40 MPH BOTH SUNDAY AND MONDAY.
RAPID...SHORT TERM FLOODING CONDITIONS SHOULD BE OVER WITH FOR
NOW...BUT WILL LIKELY BE DEALING WITH RIVER FLOODING FOR THE NEXT
COUPLE OF DAYS.
&&
.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
08
Hazardous weather outlook, May 29, 10:38 AM CST, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 AM CDT SAT MAY 29 2004
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1138 AM CDT SAT MAY 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS IN AND AROUND THE
SIOUX CITY METRO AREA LATE THIS AFTERNOON AND EVENING...WITH A
MODERATE RISK OVER THE REMAINDER OF SOUTHEAST SOUTH
DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA.
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND
EVENING ACROSS MUCH OF THE AREA. LARGE HAIL UP TO 3 INCHES...
DAMAGING WIND GUSTS AND TORNADOES ARE ALL POSSIBLE. A WARM LAYER
OF AIR ALOFT... WHICH COULD SUPPRESS DEVELOPMENT...WILL BE THE
BIGGEST OBSTACLE TO OVERCOME IF THUNDERSTORMS ARE GOING TO
DEVELOP DURING THE LATE AFTERNOON.
A WARM FRONT IS EXPECTED TO BE LOCATED FROM NEAR CHAMBERLAIN...
SOUTHEAST BETWEEN INTERSTATE 90 AND THE MISSOURI RIVER...TO
AROUND STORM LAKE IOWA BY LATE THIS AFTERNOON. STORMS THAT
DEVELOP NEAR THIS FRONT WILL HAVE THE GREATEST POTENTIAL FOR
STRONG TORNADOES.
FLOODING...
HEAVY RAINFALL IN EXCESS OF 2 INCHES WILL BE POSSIBLE ACROSS THE
AREA DURING THE EVENING HOURS. URBAN AND FLASH FLOODING WILL BE
POSSIBLE. PARTS OF THE LITTLE SIOUX RIVER COULD ALSO RISE ABOVE
FLOOD STAGE IF THIS AMOUNT OF RAINFALL OCCURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
HACKER
In the hours before
Special weather statement, May 29, 9:05 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1005 PM CDT SAT MAY 29 2004
IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-300330-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-CHARLES MIX-
CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-DAVISON-
DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-IDA IA-
JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-LYON IA-LYON MN-
MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-OBRIEN IA-
OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-SIOUX IA-TURNER-
UNION-WOODBURY IA-YANKTON-
1005 PM CDT SAT MAY 29 2004
...TORNADO WATCH NUMBER 321 HAS EXPIRED FOR
SOUTHEASTERN SOUTH DAKOTA...NORTHWEST IOWA...EXTREME NORTHEAST
NEBRASKA...AND SOUTHWEST MINNESOTA...
THE THREAT OF TORNADOES HAS DIMINISHED. THEREFORE THE WATCH THAT WAS
TO BE IN EFFECT UNTIL 300 AM CDT HAS BEEN CANCELLED.
WHILE THE TORNADO THREAT HAS DIMINISHED...STRONG STRAIGHT LINE WINDS
AND FLASH FLOODING RAINS WILL CONTINUE FOR THE NEXT SEVERAL HOURS
OVER NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH
DAKOTA. PLEASE CONTINUE TO MONITOR YOUR LOCAL WEATHER.
08
Local storm report, May 29, 9:09 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1009 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 S UTICA 42.91N 97.50W
05/29/2004 2.00 INCH YANKTON SD TRAINED SPOTTER
DENTS IN SPOTTERS VEHICLE 5 MILES SOUTH OF UTICA ON
COUNTY ROAD 435TH STREET
0746 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.75 INCH MINNEHAHA SD PUBLIC
I229 AND BENSON ROAD
0756 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD PUBLIC
SERIOUS STRET FLOODING IN DOWNTOWN SIOUX FALLS AND DIME
SIZE HAIL.
0803 PM TSTM WND DMG SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD EMERGENCY MNGR
1 FOOT DIAMETER TREE DOWN BY 65 MPH WIND GUST AT
ARROWHEAD PARK NEAR 26TH AND SOUTHEASTERN
0811 PM TSTM WND GST 5 S YANKTON 42.82N 97.39W
05/29/2004 60 MPH CEDAR NE TRAINED SPOTTER
0815 PM HAIL HARTFORD 43.62N 96.94W
05/29/2004 1.00 INCH MINNEHAHA SD TRAINED SPOTTER
LOW LAND/STREET FLOODING AND 45 MPH WIND GUSTS
0816 PM FLASH FLOOD LUVERNE 43.65N 96.21W
05/29/2004 ROCK MN LAW ENFORCEMENT
FLOODED STREETS IN LUVERNE
0833 PM HAIL HARDWICK 43.78N 96.20W
05/29/2004 0.88 INCH ROCK MN TRAINED SPOTTER
HEAVY RAIN, GUSTS TO 30 MPH, QND NICKEL SIZED HAIL IN
HARDWICK.
0844 PM HAIL HUMBOLDT 43.65N 97.07W
05/29/2004 0.75 INCH MINNEHAHA SD PUBLIC
0844 PM HAIL HUMBOLDT 43.65N 97.07W
05/29/2004 0.75 INCH MINNEHAHA SD FIRE DEPT/RESCUE
0851 PM FUNNEL CLOUD HAWARDEN 43.00N 96.48W
05/29/2004 SIOUX IA FIRE DEPT/RESCUE
FUNNEL CLOUD JUST SOUTH OF TOWN AND WIND GUSTS TO 45 MPH
0853 PM HAIL HUMBOLDT 43.65N 97.07W
05/29/2004 0.75 INCH MINNEHAHA SD FIRE DEPT/RESCUE
0859 PM FLASH FLOOD VERMILLION 42.78N 96.93W
05/29/2004 CLAY SD TRAINED SPOTTER
HEAVY RAIN, CLOUD ROTATION, AND 40 MPH WIND GUSTS
0904 PM FLOOD MISSION HILL 42.92N 97.28W
05/29/2004 YANKTON SD EMERGENCY MNGR
FLOODING ALONG NORTH SIDE OF MAPLE CREEK BASIN ALONG
HIGHWAY 50
0905 PM HAIL 3 NW TRENT 43.94N 96.70W
05/29/2004 0.88 INCH MOODY SD PUBLIC
1.75 INCH RAIN IN ADDITION TO NICKEL SIZE HAIL
0906 PM TORNADO 3 W BERESFORD 43.08N 96.84W
05/29/2004 CLAY SD LAW ENFORCEMENT
ONE TORNADO ON THE GROUND AND ANOTHER FUNNEL NOT ALL THE
WAY DOWN YET
0930 PM TSTM WND DMG HAWARDEN 43.00N 96.48W
05/29/2004 SIOUX IA TRAINED SPOTTER
SMALL TREE BRANCHES DOWN, 60 MPH WIND GUSTS, AND DIME
SIZE HAIL
0935 PM TSTM WND DMG 4 NE WORTHING 43.37N 96.71W
05/29/2004 LINCOLN SD TRAINED SPOTTER
DEAD TREE UPROOTED BY 70 MPH WIND GUST
0948 PM FLASH FLOOD UTICA 42.98N 97.50W
05/29/2004 YANKTON SD TRAINED SPOTTER
FLOODING OVER THE ROADS THROUGHOUT AN AREA ABOUT 8 MILES
WIDE FROM 432ND ST TO HIGHWAY 81. A LOT OF WATER IN THE
TOWN OF UTICA.
0950 PM TSTM WND GST DOON 43.28N 96.23W
05/29/2004 70 MPH LYON IA TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 60 TO 70 MPH
&&
TRMLocal storm report, May 29, 10:20 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1120 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM FUNNEL CLOUD 2 SE PARKER 43.38N 97.11W
05/29/2004 TURNER SD FIRE DEPT/RESCUE
FUNNEL CLOUDS AND ROTATING WALL CLOUD 3 MILES WEST OF HIS
LOCATION
0550 PM HAIL 2 SE HARTFORD 43.60N 96.92W
05/29/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
DIME HAIL AT BUFFALO RIDGE
0733 PM HAIL 2 S SIOUX FALLS 43.52N 96.73W
05/29/2004 1.00 INCH MINNEHAHA SD TRAINED SPOTTER
QUARTER SIZE HAIL 2 MILES SOUTH OF SIOUX FALLS ON I-29
0810 PM HAIL 5 W YANKTON 42.89N 97.49W
05/29/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
IN ADDITION TO QUARTER SIZE HAIL, 50 MPH WIND GUSTS
0922 PM FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD PUBLIC
ANKLE DEEP WATER IN BASEMENT AND GARAGE OF HOUSE IN EAST
SIOUX FALLS
0935 PM HAIL 3 NW SLAYTON 44.02N 95.80W
05/29/2004 0.88 INCH MURRAY MN PUBLIC
0953 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD TRAINED SPOTTER
IN ADDITION TO WATER COVERING THE ROAD, WIND GUSTS ARE
ESTIMATED AT 60 MPH.
1005 PM TSTM WND DMG DOON 43.28N 96.23W
05/29/2004 LYON IA TRAINED SPOTTER
3 INCH DIAMETER TREE BRANCHES DOWN
1011 PM TSTM WND GST MAGNOLIA 43.64N 96.07W
05/29/2004 60 MPH ROCK MN TRAINED SPOTTER
1016 PM TSTM WND GST ELLSWORTH 43.52N 96.02W
05/29/2004 60 MPH NOBLES MN TRAINED SPOTTER
1030 PM TSTM WND DMG 1 SW ELLSWORTH 43.51N 96.03W
05/29/2004 NOBLES MN TRAINED SPOTTER
MORTON BUILDING BLOWN APART AND LAYING ACROSS THE ROAD
&&
TRMLocal storm report, May 29, 11:24 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1224 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 6 SSW YANKTON 42.81N 97.44W
05/29/2004 1.00 INCH CEDAR NE NWS EMPLOYEE
QUARTER SIZED HAIL NEAR GAVINS POINT DAM
0545 PM HAIL 1 S UTICA 42.97N 97.50W
05/29/2004 1.75 INCH YANKTON SD TRAINED SPOTTER
0726 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.88 INCH MINNEHAHA SD TRAINED SPOTTER
57TH AND SERTOMA IN SIOUX FALLS
0735 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.88 INCH MINNEHAHA SD TRAINED SPOTTER
36TH AND PHILLIPS IN SIOUX FALLS
0740 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.88 INCH MINNEHAHA SD TRAINED SPOTTER
HAIL COVERED GROUND AT EAST 10TH AND PHILLIPS IN SIOUX
FALLS
0740 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
IN ADDITION TO DIME SIZED HAIL, WATER WAS FILLING THE
STREETS AT 26TH AND WESTERN IN SIOUX FALLS.
0745 PM HAIL 3 S SIOUX FALLS 43.50N 96.73W
05/29/2004 0.88 INCH LINCOLN SD TRAINED SPOTTER
3 TO 4 MINUTES OF DIME TO NICKEL SIZED HAIL IN SOUTHERN
SIOUX FALLS
0758 PM HAIL 8 W YANKTON 42.89N 97.55W
05/29/2004 0.88 INCH YANKTON SD TRAINED SPOTTER
0853 PM FUNNEL CLOUD 6 E CHESTER 43.89N 96.80W
05/29/2004 MOODY SD EMERGENCY MNGR
1020 PM TSTM WND DMG ADRIAN 43.63N 95.93W
05/29/2004 NOBLES MN TRAINED SPOTTER
1.5 FOOT DIAMETER TREES AND BRANCHES DOWN, ROADS BLOCKED
OFF
1122 PM HAIL 10 NE DELFT 44.09N 94.95W
05/29/2004 0.75 INCH COTTONWOOD MN EMERGENCY MNGR
DIME HAIL IN COMFREY
&&
TRMLocal storm report, May 29, 11:28 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1228 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 7 SE MARTY 42.92N 98.33W
05/29/2004 1.75 INCH CHARLES MIX SD PUBLIC
HAIL LASTED FOR 4 MINUTES
0409 PM HAIL 6 ESE MARTY 42.96N 98.32W
05/29/2004 1.75 INCH CHARLES MIX SD PUBLIC
0445 PM HAIL 3 SW MARION 43.39N 97.30W
05/29/2004 0.88 INCH TURNER SD PUBLIC
0450 PM FUNNEL CLOUD 2 SE PARKER 43.38N 97.11W
05/29/2004 TURNER SD FIRE DEPT/RESCUE
FUNNEL CLOUDS AND ROTATING WALL CLOUD 3 MILES WEST OF HIS
LOCATION
0507 PM HAIL MONROE 43.49N 97.22W
05/29/2004 0.88 INCH TURNER SD TRAINED SPOTTER
0518 PM HAIL 5 S MADISON 43.94N 97.11W
05/29/2004 0.75 INCH LAKE SD TRAINED SPOTTER
0527 PM HAIL MARION 43.42N 97.26W
05/29/2004 0.75 INCH TURNER SD FIRE DEPT/RESCUE
0529 PM HAIL MONTROSE 43.70N 97.18W
05/29/2004 0.50 INCH MCCOOK SD EMERGENCY MNGR
0535 PM HAIL 6 SSW YANKTON 42.81N 97.44W
05/29/2004 1.00 INCH CEDAR NE NWS EMPLOYEE
QUARTER SIZED HAIL NEAR GAVINS POINT DAM
0537 PM HAIL 9 W YANKTON 42.89N 97.57W
05/29/2004 0.88 INCH YANKTON SD TRAINED SPOTTER
0542 PM HAIL 2 S UTICA 42.95N 97.50W
05/29/2004 0.88 INCH YANKTON SD TRAINED SPOTTER
0543 PM HAIL 3 S UTICA 42.94N 97.50W
05/29/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
0544 PM FUNNEL CLOUD 3 SW SIOUX FALLS 43.51N 96.77W
05/29/2004 MINNEHAHA SD UNKNOWN
SIOUX FALLS AIRPORT TOWER REPORTED FUNNEL CLOUDS AND WALL
CLOUDS TOWARD WALL LAKE.
0545 PM HAIL 1 S UTICA 42.97N 97.50W
05/29/2004 1.75 INCH YANKTON SD TRAINED SPOTTER
0545 PM HAIL 1 S UTICA 42.97N 97.50W
05/29/2004 1.75 INCH YANKTON SD TRAINED SPOTTER
0545 PM HAIL 5 S UTICA 42.91N 97.50W
05/29/2004 2.00 INCH YANKTON SD TRAINED SPOTTER
DENTS IN SPOTTERS VEHICLE 5 MILES SOUTH OF UTICA ON
COUNTY ROAD 435TH STREET
0545 PM HAIL 5 W SIOUX FALLS 43.54N 96.83W
05/29/2004 1.00 INCH MINNEHAHA SD TRAINED SPOTTER
0547 PM HAIL 3 S HARTFORD 43.58N 96.94W
05/29/2004 1.00 INCH MINNEHAHA SD TRAINED SPOTTER
0550 PM HAIL 2 SE HARTFORD 43.60N 96.92W
05/29/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
DIME HAIL AT BUFFALO RIDGE
0553 PM HAIL 3 NE UTICA 43.01N 97.45W
05/29/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
0603 PM HAIL 1 SW BADGER 44.48N 97.22W
05/29/2004 0.50 INCH KINGSBURY SD TRAINED SPOTTER
0603 PM FUNNEL CLOUD 2 SE HARTFORD 43.60N 96.92W
05/29/2004 MINNEHAHA SD TRAINED SPOTTER
0607 PM HAIL 4 W SIOUX FALLS 43.54N 96.81W
05/29/2004 0.88 INCH MINNEHAHA SD TRAINED SPOTTER
0610 PM HAIL 10 SW HURLEY 43.18N 97.23W
05/29/2004 1.75 INCH TURNER SD TRAINED SPOTTER
0610 PM HAIL 1 W VIBORG 43.17N 97.10W
05/29/2004 1.75 INCH TURNER SD TRAINED SPOTTER
0620 PM HAIL 5 N VIBORG 43.24N 97.08W
05/29/2004 1.00 INCH TURNER SD LAW ENFORCEMENT
0628 PM HAIL VIBORG 43.17N 97.08W
05/29/2004 0.75 INCH TURNER SD TRAINED SPOTTER
0659 PM HAIL DELL RAPIDS 43.82N 96.71W
05/29/2004 0.75 INCH MINNEHAHA SD PUBLIC
0706 PM HAIL 3 S MADISON 43.97N 97.11W
05/29/2004 1.00 INCH LAKE SD EMERGENCY MNGR
0720 PM HAIL TEA 43.45N 96.84W
05/29/2004 0.75 INCH LINCOLN SD TRAINED SPOTTER
0726 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.88 INCH MINNEHAHA SD TRAINED SPOTTER
57TH AND SERTOMA IN SIOUX FALLS
0733 PM HAIL 2 S SIOUX FALLS 43.52N 96.73W
05/29/2004 1.00 INCH MINNEHAHA SD TRAINED SPOTTER
QUARTER SIZE HAIL 2 MILES SOUTH OF SIOUX FALLS ON I-29
0733 PM HAIL 3 S SIOUX FALLS 43.50N 96.73W
05/29/2004 0.50 INCH LINCOLN SD TRAINED SPOTTER
84TH AND LOUISE IN SIOUX FALLS
0735 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.88 INCH MINNEHAHA SD TRAINED SPOTTER
36TH AND PHILLIPS IN SIOUX FALLS
0736 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
35TH AND PHILLIPS
0740 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
IN ADDITION TO DIME SIZED HAIL, WATER WAS FILLING THE
STREETS AT 26TH AND WESTERN IN SIOUX FALLS.
0740 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.88 INCH MINNEHAHA SD TRAINED SPOTTER
HAIL COVERED GROUND AT EAST 10TH AND PHILLIPS IN SIOUX
FALLS
0745 PM HAIL 3 S SIOUX FALLS 43.50N 96.73W
05/29/2004 0.88 INCH LINCOLN SD TRAINED SPOTTER
3 TO 4 MINUTES OF DIME TO NICKEL SIZED HAIL IN SOUTHERN
SIOUX FALLS
0746 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.75 INCH MINNEHAHA SD PUBLIC
I229 AND BENSON ROAD
0749 PM HAIL BRANDON 43.59N 96.58W
05/29/2004 0.75 INCH MINNEHAHA SD FIRE DEPT/RESCUE
0749 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0752 PM HAIL BRANDON 43.59N 96.58W
05/29/2004 0.75 INCH MINNEHAHA SD EMERGENCY MNGR
0752 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD TRAINED SPOTTER
WATER COVERS THE ROAD AND PEA SIZED HAIL ON SOUTH SIDE OF
SIOUX FALLS.
0756 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD PUBLIC
SERIOUS STRET FLOODING IN DOWNTOWN SIOUX FALLS AND DIME
SIZE HAIL.
0756 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.50 INCH MINNEHAHA SD TRAINED SPOTTER
900 SOUTH DULUTH IN SIOUX FALLS
0758 PM HAIL 8 W YANKTON 42.89N 97.55W
05/29/2004 0.88 INCH YANKTON SD TRAINED SPOTTER
0803 PM TSTM WND DMG SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD EMERGENCY MNGR
1 FOOT DIAMETER TREE DOWN BY 65 MPH WIND GUST AT
ARROWHEAD PARK NEAR 26TH AND SOUTHEASTERN
0806 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD TRAINED SPOTTER
NE SIOUX FALLS 50 MPH WINDS AND 4 INCHES OF RAIN IN YARD.
0808 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD TRAINED SPOTTER
AREAS BETWEEN 26TH AND 10TH EXITS ARE FLOODED. NO CARS IN
DITCHES.
0810 PM HAIL 5 W YANKTON 42.89N 97.49W
05/29/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
IN ADDITION TO QUARTER SIZE HAIL, 50 MPH WIND GUSTS
0811 PM TSTM WND GST 5 S YANKTON 42.82N 97.39W
05/29/2004 60 MPH CEDAR NE TRAINED SPOTTER
0815 PM HAIL HARTFORD 43.62N 96.94W
05/29/2004 1.00 INCH MINNEHAHA SD TRAINED SPOTTER
LOW LAND/STREET FLOODING AND 45 MPH WIND GUSTS
0816 PM FLASH FLOOD LUVERNE 43.65N 96.21W
05/29/2004 ROCK MN LAW ENFORCEMENT
FLOODED STREETS IN LUVERNE
0833 PM HAIL HARDWICK 43.78N 96.20W
05/29/2004 0.88 INCH ROCK MN TRAINED SPOTTER
HEAVY RAIN, GUSTS TO 30 MPH, QND NICKEL SIZED HAIL IN
HARDWICK.
0844 PM HAIL HUMBOLDT 43.65N 97.07W
05/29/2004 0.75 INCH MINNEHAHA SD FIRE DEPT/RESCUE
0844 PM HAIL HUMBOLDT 43.65N 97.07W
05/29/2004 0.75 INCH MINNEHAHA SD PUBLIC
0851 PM FUNNEL CLOUD HAWARDEN 43.00N 96.48W
05/29/2004 SIOUX IA FIRE DEPT/RESCUE
FUNNEL CLOUD JUST SOUTH OF TOWN AND WIND GUSTS TO 45 MPH
0853 PM HAIL HUMBOLDT 43.65N 97.07W
05/29/2004 0.75 INCH MINNEHAHA SD FIRE DEPT/RESCUE
0853 PM FUNNEL CLOUD 6 E CHESTER 43.89N 96.80W
05/29/2004 MOODY SD EMERGENCY MNGR
0859 PM FLASH FLOOD VERMILLION 42.78N 96.93W
05/29/2004 CLAY SD TRAINED SPOTTER
HEAVY RAIN, CLOUD ROTATION, AND 40 MPH WIND GUSTS
0904 PM FLOOD MISSION HILL 42.92N 97.28W
05/29/2004 YANKTON SD EMERGENCY MNGR
FLOODING ALONG NORTH SIDE OF MAPLE CREEK BASIN ALONG
HIGHWAY 50
0905 PM HAIL 3 NW TRENT 43.94N 96.70W
05/29/2004 0.88 INCH MOODY SD PUBLIC
1.75 INCH RAIN IN ADDITION TO NICKEL SIZE HAIL
0906 PM TORNADO 3 W BERESFORD 43.08N 96.84W
05/29/2004 CLAY SD LAW ENFORCEMENT
ONE TORNADO ON THE GROUND AND ANOTHER FUNNEL NOT ALL THE
WAY DOWN YET
0922 PM FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD PUBLIC
ANKLE DEEP WATER IN BASEMENT AND GARAGE OF HOUSE IN EAST
SIOUX FALLS
0930 PM TSTM WND DMG HAWARDEN 43.00N 96.48W
05/29/2004 SIOUX IA TRAINED SPOTTER
SMALL TREE BRANCHES DOWN, 60 MPH WIND GUSTS, AND DIME
SIZE HAIL
0935 PM HAIL 3 NW SLAYTON 44.02N 95.80W
05/29/2004 0.88 INCH MURRAY MN PUBLIC
0935 PM TSTM WND DMG 4 NE WORTHING 43.37N 96.71W
05/29/2004 LINCOLN SD TRAINED SPOTTER
DEAD TREE UPROOTED BY 70 MPH WIND GUST
0948 PM FLASH FLOOD UTICA 42.98N 97.50W
05/29/2004 YANKTON SD TRAINED SPOTTER
FLOODING OVER THE ROADS THROUGHOUT AN AREA ABOUT 8 MILES
WIDE FROM 432ND ST TO HIGHWAY 81. A LOT OF WATER IN THE
TOWN OF UTICA.
0950 PM TSTM WND GST DOON 43.28N 96.23W
05/29/2004 70 MPH LYON IA TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 60 TO 70 MPH
0953 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD TRAINED SPOTTER
IN ADDITION TO WATER COVERING THE ROAD, WIND GUSTS ARE
ESTIMATED AT 60 MPH.
1005 PM TSTM WND DMG DOON 43.28N 96.23W
05/29/2004 LYON IA TRAINED SPOTTER
3 INCH DIAMETER TREE BRANCHES DOWN
1011 PM TSTM WND GST MAGNOLIA 43.64N 96.07W
05/29/2004 60 MPH ROCK MN TRAINED SPOTTER
1016 PM TSTM WND GST ELLSWORTH 43.52N 96.02W
05/29/2004 60 MPH NOBLES MN TRAINED SPOTTER
1020 PM TSTM WND DMG ADRIAN 43.63N 95.93W
05/29/2004 NOBLES MN TRAINED SPOTTER
1.5 FOOT DIAMETER TREES AND BRANCHES DOWN, ROADS BLOCKED
OFF
1030 PM TSTM WND DMG 1 SW ELLSWORTH 43.51N 96.03W
05/29/2004 NOBLES MN TRAINED SPOTTER
MORTON BUILDING BLOWN APART AND LAYING ACROSS THE ROAD
1122 PM HAIL 10 NE DELFT 44.09N 94.95W
05/29/2004 0.75 INCH COTTONWOOD MN EMERGENCY MNGR
DIME HAIL IN COMFREY
&&
TRMLocal storm report, May 30, 12:24 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
124 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 3 WSW GEORGE 43.33N 96.06W
05/29/2004 LYON IA PUBLIC
MACHINE SHED LOST ITS ROOF, CATTLE SHEDS DOWN, GRAIN BIN
DOWN
&&
TRMFlood, Pipestone
- When
- May 30, 2:00 AM CST to 6:00 PM CST
- Where
- Pipestone forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 44.023, -96.259 (the zone’s center; the record gives no point)
Runoff from heavy rain caused flooding of Pipestone Creek, with farmland and other fields flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 20041 death · 26 injured · $21 million · F2 · 35 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20041 death · 11 injured · $5.6 million · F3 · 6 events
- Tornado in Indiana, May 30, 20041 injured · $6.0 million · F3 · 1 event
- Flash Flooding and Flooding in West Virginia, May 30 to 31, 20041 death · $17 million · 1.25 in hail · 23 events
- Tornadoes and Hail in Alabama, May 30 to 31, 20041 death · 3 injured · $440,000 · F1 · 29 events
- Tornadoes and Flash Flooding in Kentucky, May 30 to 31, 2004$33 million · F1 · 122 events
- Flash Flooding and Hail in Tennessee, May 30 to 31, 20041 death · 2 injured · $574,000 · 1.5 in hail · 53 events
- Flash Flood and Hail in Tennessee, May 30, 200422 injured · $331,000 · 1.75 in hail · 22 events
- Tornado and Hail in Ohio, May 30 to 31, 20041 death · $82,000 · F1 · 23 events
- Tornado in Missouri, May 30, 20041 death · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, May 30, 2004$3.8 million · F2 · 8 events
- Tornadoes and Flash Flooding in Illinois, May 30, 20047 injured · $250,000 · F1 · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402544.